Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 295, NWS Sioux Falls, SD

September 28, 2008Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 28, 2008, 9:20 PM CDT for Dakota County, Dixon County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2008, 9:20 PM CDT (02:20 UTC)
Expired
Sep 28, 2008, 10:00 PM CDT
In force
40 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Dakota County, NE, Dixon County, NE

The radar

The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 290220
SVRFSD
NEC043-051-290300-
/O.NEW.KFSD.SV.W.0295.080929T0220Z-080929T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT SUN SEP 28 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA
  DIXON COUNTY IN NORTHEAST NEBRASKA

* UNTIL 1000 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 15 MILES NORTHWEST OF DIXON TO 11 MILES WEST OF
  DIXON TO 23 MILES SOUTHWEST OF CONCORD...OR ALONG A LINE EXTENDING
  FROM 16 MILES SOUTHWEST OF VERMILLION TO 28 MILES SOUTHWEST OF
  PONCA TO 42 MILES SOUTHWEST OF PONCA...MOVING SOUTHEAST AT 42 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DIXON...CONCORD AROUND 930 PM CDT...
  MARTINSBURG...WAKEFIELD...ALLEN AROUND 940 PM CDT...
  EMERSON AROUND 950 PM CDT...
  HUBBARD...JACKSON...HOMER AROUND 1000 PM CDT...


LAT...LON 4226 9702 4227 9703 4265 9703 4265 9701
      4241 9645 4227 9649 4227 9672 4225 9673
TIME...MOT...LOC 0218Z 300DEG 37KT 4259 9709 4238 9715
          4216 9730

$$
WILLIAMS
3 follow-up statements
000 
WWUS53 KFSD 290234
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT SUN SEP 28 2008

NEC043-051-290300-
/O.CON.KFSD.SV.W.0295.000000T0000Z-080929T0300Z/
DAKOTA NE-DIXON NE-
933 PM CDT SUN SEP 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR DIXON AND DAKOTA COUNTIES...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARTINSBURG
TO 4 MILES SOUTH OF CONCORD TO 19 MILES SOUTHWEST OF WAKEFIELD...OR
ALONG A LINE EXTENDING FROM 13 MILES WEST OF PONCA TO 23 MILES
SOUTHWEST OF PONCA TO 40 MILES SOUTHWEST OF PONCA...MOVING SOUTHEAST
AT 43 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   MARTINSBURG...WAKEFIELD...ALLEN AROUND 940 PM CDT...
   WATERBURY AROUND 945 PM CDT...
   EMERSON AROUND 950 PM CDT...
   JACKSON AROUND 955 PM CDT...
   HUBBARD...HOMER AROUND 1000 PM CDT...


LAT...LON 4226 9702 4227 9703 4265 9703 4265 9701
      4241 9645 4227 9649 4227 9672 4225 9673
TIME...MOT...LOC 0233Z 300DEG 37KT 4251 9691 4230 9697
          4208 9712

$$
WILLIAMS
000 
WWUS53 KFSD 290247
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 PM CDT SUN SEP 28 2008

NEC043-051-290300-
/O.CON.KFSD.SV.W.0295.000000T0000Z-080929T0300Z/
DAKOTA NE-DIXON NE-
945 PM CDT SUN SEP 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN DIXON AND SOUTHERN DAKOTA COUNTIES...

AT 945 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THE GUST FRONT WITH THESE STORMS WAS LOCATED ALONG A LINE 
EXTENDING FROM MARTINSBURG TO WAKEFIELD TO 18 MILES SOUTHWEST OF 
WAKEFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF 
PONCA TO 23 MILES SOUTHWEST OF PONCA TO 40 MILES SOUTHWEST OF 
PONCA...MOVING SOUTHEAST AT 43 MPH. THE POTENTIAL HAIL PRODUCING 
PART OF THE STORM WAS NEAR THE TOWN OF DIXON.

SEVERE THUNDERSTORMS WILL BE NEAR...
   EMERSON AROUND 950 PM CDT...
   HUBBARD...HOMER AROUND 1000 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4226 9702 4227 9703 4246 9701 4259 9701
      4235 9646 4234 9647 4232 9647 4231 9648
      4227 9649 4227 9672 4225 9673
TIME...MOT...LOC 0245Z 300DEG 37KT 4245 9676 4224 9683
          4202 9698

$$
WILLIAMS
000 
WWUS53 KFSD 290301
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT SUN SEP 28 2008

NEC043-051-290311-
/O.EXP.KFSD.SV.W.0295.000000T0000Z-080929T0300Z/
DAKOTA NE-DIXON NE-
1001 PM CDT SUN SEP 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DIXON AND SOUTHERN
DAKOTA COUNTIES HAS EXPIRED...

THE STORM IS NO LONGER SEVERE.

LAT...LON 4226 9702 4227 9703 4246 9701 4259 9701
      4235 9646 4234 9647 4232 9647 4231 9648
      4227 9649 4227 9672 4225 9673
TIME...MOT...LOC 0247Z 300DEG 37KT 4244 9674 4223 9681
          4201 9696

$$
WILLIAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 9:05 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 28, 9:05 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT SUN SEP 28 2008

.DISCUSSION...
CONVECTION CONTINUES TO BE FAIRLY WIDESPREAD FROM SOUTH CENTRAL TO
NORTHEAST SECTIONS OF THE FA THIS EVENING...AND MADE A COUPLE OF
UPDATES EARLIER TO ADJUST COVERAGE OF PRECIP. INITIAL CONVECTION
FIRED WITH AID OF STRONGER PORTION OF UPPER LEVEL WAVE OVER THE
NORTHWEST PART OF THE FA DURING THE LATE AFTERNOON. THIS EXPANDED
INTO MORE OF A BROAD AREA OF RAIN WITH EMBEDDED THUNDERSTORMS AS
GREATER INSTABILITY FARTHER TO THE SOUTH TOOK OVER. HAD SOME REPORTS
OF PENNY TO QUARTER SIZE HAIL WITH THE STRONGER STORMS...BUT MUCH OF
THE ACTIVITY HAS BEEN WEAKENING ON THE SOUTH DAKOTA SIDE OF THE
MISSOURI RIVER OVER THE PAST 1/2 HOUR OR SO. HAVE ALREADY CANCELLED
WESTERN PARTS OF THE FA FROM THE SEVERE THUNDERSTORM WATCH AND WILL
LIKELY CANCEL REMAINDER PRIOR TO 10 PM IF CURRENT TREND CONTINUES.

&&

.AVIATION...
THREAT OF CONVECTION WILL CONTINUE AT KFSD/KSUX UNTIL 04Z/07Z
RESPECTIVELY. BRIEF MVFR POSSIBLE WITH HEAVIER SHRA...BUT OTHERWISE
EXPECT VFR CONDITIONS TO PREVAIL THROUGH MONDAY EVENING. WITH MORE
WIDESPREAD RAINFALL...OUTSIDE CHANCE AT SOME MVFR VSBYS IN BR TOWARD
SUNRISE...BUT SURFACE OBS SHOWING STRONG PUSH OF MUCH DRIER AIR
MOVING IN WITH THE NORTHERLY FLOW BEHIND THE COLD FRONT SO WILL
STICK WITH P6SM VSBYS AT THIS TIME.

&&

.PREV DISCUSSION...
AS OF 2 PM...SFC ANALYSIS SHOWS THE CDFNT EXTENDING FM EXTREME ERN
ND...THRU CENTRAL SD...AND INTO W CENTRAL NEB. VIS SATELLITE PICTURE
SHOWS AC AND ACCAS WHICH CONTS TO DEVELOP IN SW MN AND THRU MUCH OF
OUR WRN FA...SUGGESTING SOME INSTABILITY IN THE MID LVLS. WV IMAGERY
SHOWS THE LEADING EDGE OF THE ASSOCIATED S/W IN ND AND WRN/CENTRAL
SD. THE CURRENT ROUND OF CONVECTION TIED TO WAA IS WEAKENING AS IT
MOVES DEEPER IN NERN NEB. SO THAT AREA OF SHRA WL BE A NON PLAYER
FOR OUR CWFA IN THE NEAR TERM. THE SFC CDFNT SHOULD BE ENTIRELY THRU
THE FSD FA BY 09Z TONIGHT...AND BY 12Z TUE...THE UPPER QG FORCING
HAS ALSO EXITED OUR CWFA. IT DOES APPEAR THERE WL BE SOME CONVECTION
FIRING UP NEAR THE FRONTAL BNDRY LATE THIS AFTERNOON AND EVENING...
WITH THE HIGHEST DEGREE OF INSTABILITY IN OUR S CENTRAL SD
COUNTIES...EXTENDING EWD TOWARD YKN. IF CONVECTION DOES DEVELOP IN
THIS AREA...THEN IT COULD MORPH INTO A MULTICELLULAR CLUSTER AS IT
MOVES E TO SEWD INTO THE SIOUX CITY AREA. THEREFORE KEPT LIKELY POPS
GOING IN OUR FAR SRN FA THIS EVENING...AND ONLY CHC POPS ELSEWHERE.
SVR WX POTENTIAL IS NOT VERY HIGH FOR OUR FA. THERE IS THE
AFOREMENTIONED MODEST INSTABILITY. HOWEVER 0-6KM WIND SHEAR REMAINS
RATHER WEAK AND THE NLG PROFILER SHOWS A LLV JET OF ONLY 10 TO 15
KTS. THERE WL BE RAPID CLEARING TONIGHT BEHIND THE S/W PASSAGE.
THEREFORE LOWS SHOULD BE AOB GUIDANCE READINGS. FOR FOG CHCS...
SEE THE BLO AVIATION SECTION.

QUIET WEATHER EXPECTED THE REST OF THE WEEK. MONDAY WILL GENERALLY
BE A WINDY BY DRY DAY. CLOUDS WILL MOVE OUT OF NW IOWA DURING THE
MORNING. AFTER THAT ONLY SOME FAIR WEATHER CU POSSIBLE...PRIMARILY
IN SW MN. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER THAN TODAY
AND IT WILL ALSO BE MUCH DRIER THAN TODAY WITH DEW POINTS FALLING
INTO THE 30S. HIGH PRESSURE WILL MOVE INTO CENTRAL DAKOTAS
OVERNIGHT. WINDS SHOULD REALLY DROP OFF IN THE JAMES AND MID
MISSOURI VALLEYS OVERNIGHT. HOWEVER...IN SW MN AND NW IA...EXPECT
NRLY WINDS TO REMAIN AROUND 10 MPH THROUGH THE NIGHT. LOWS OVERNIGHT
WILL FALL INTO THE 30S IN VALLEY LOCATIONS IN SE SD WHILE IT WILL
PRIMARILY BE IN THE 40S IN SW MN AND NW IA.

THERE ARE MODEL DIFFERENCES FOR TUE AND WED. THE NAM BRINGS A
REINFORCING SHOT OF COLD AIR ON TUESDAY AND WARMING FOR WEDNESDAY
WHILE THE GFS IS ACTUALLY BRINING WARMER AIR IN TUESDAY AFTERNOON
AND THEN BRINGS A COLD FRONT THROUGH TUESDAY NIGHT AND IS MUCH
COOLER ON WEDNESDAY. WHILE THE GFS HAS A TENDENCY TO OVERAMPLIFY
THESE WAVES AND IS SOMETIMES TOO COOL...THE NAM HAS RECENTLY BEEN
FAR TOO WARM AHEAD OF THESE TYPE OF FRONTS. SO HAVE TRENDED TOWARD
THE GFS BUT DID SLOW THE FRONT DOWN SINCE IT WAS ABOUT 12 H FASTER
THAN THE 00Z GFS. THEREFORE...ON TUE HAVE GENERALLY LIGHT WINDS AND
TEMPERATURES SIMILAR TO MONDAY IN THE 60S TO LOWER 70S.  WITH WINDS
EXPECTED TO BECOME MORE WESTERLY ON TUE NIGHT DID RAISE LOWS A
LITTLE INTO THE LOWER 40S.  THEN THE FRONT SHOULD MOVE THROUGH LATE
TUE NIGHT OR WED MORNING. EXPECT THAT THERE WOULD BE SOME MIXING SO
COLDEST AIR WILL HOLD OFF UNTIL WED NIGHT. SO TEMPS SHOULD BE AS
WARM AS TUESDAY ACROSS THE AREA WITH SW MN STAYING IN THE UPPER 60S
AND MID 70S EXPECTED IN SOUTH CENTRAL SD. FOR WED NIGHT...TEMPS WILL
BE IN THE 30S NORTH AND LOWER 40S SOUTH.

IN THE EXTENDED...THERE STILL CONTINUES TO BE A LOT OF UNCERTAINTY
ON HOW AMPLIFIED THE PATTERN WILL BECOME. THE ECMWF HAS NOW TRENDED
MUCH COLDER TOWARD THE END OF THE WEEK AND IS ALMOST OUTSIDE ALL
SOLUTIONS OF THE GFS ENSEMBLE. THE GFS HAS ALSO TRENDED A BIT
COLDER TOWARD THU BUT DOES WARM IT UP ALTHOUGH THE ENSEMBLE IS EVEN
WARMER. WHAT ALL MODELS DO AGREE ON IS A DRY PERIOD WITH FAIRLY COOL
NIGHTS AND FAIRLY WARM DAYS...I.E. TYPICAL AUTUMN WEATHER. GENERALLY
FOLLOWED THE GFS ENSEMBLE MEAN FOR TEMPS...WITH A SLOW WARMING TREND
THU THRU SUNDAY.  LOWS IN THE 30S AND 40S...MOSTLY 40S BY SATURDAY
NIGHT...AND HIGHS IN THE 60S AND 70S...WITH MOSTLY 70S BY THE
WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH
Hazardous weather outlook, Sep 28, 11:12 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT SUN SEP 28 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1112 AM CDT SUN SEP 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A COLD FRONT AND ASSOCIATED UPPER AIR DISTURBANCE WILL BE MOVING
THROUGH THIS AREA THIS EVENING AND OVERNIGHT. THERE IS A CHANCE
OF THUNDERSTORMS WITH THE FRONTAL PASSAGE. MARGINAL WIND SHEAR
AND SOME INSTABILITY COULD PRODUCE BRIEF...ISOLATED SEVERE STORMS
IN SOUTH CENTRAL SOUTH DAKOTA...EXTENDING EASTWARD TOWARD
YANKTON. IF ANY SEVERE WEATHER DOES DEVELOP...IT WOULD OCCUR IN
THE LATE AFTERNOON AND EARLY EVENING HOURS IN THOSE AREAS. BUT
AGAIN...THE SEVERE WEATHER THREAT IS PRETTY MARGINAL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION FROM AROUND 4 PM
TO
8 PM IN SOUTH CENTRAL CENTRAL SOUTH DAKOTA...EASTWARD TOWARD
YANKTON.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 28, 6:31 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             DIMOCK                  43.48N 97.99W
09/28/2008  M1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

&&

MB
Local storm report, Sep 28, 6:52 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
652 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             9 W CARTHAGE            44.16N 97.89W
09/28/2008  E0.75 INCH       SANBORN            SD   PUBLIC

&&

WILLIAMS
Local storm report, Sep 28, 7:13 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
713 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             6 WSW TRIPP             43.20N 98.07W
09/28/2008  E0.75 INCH       HUTCHINSON         SD   PUBLIC

            PEA TO PENNY SIZE HAIL. RAIN STARTED AT 640 PM, AND WAS
            MEASURED AT 1.77 INCHES AT 705 PM WITH HEAVY RAIN STILL
            FALLING.

&&

WILLIAMS
Local storm report, Sep 28, 7:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
741 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 N TYNDALL             43.06N 97.88W
09/28/2008  E0.88 INCH       BON HOMME          SD   TRAINED SPOTTER

&&

WILLIAMS
Local storm report, Sep 28, 8:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
801 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 SSW CLAYTON           43.40N 97.69W
09/28/2008  E0.88 INCH       HUTCHINSON         SD   PUBLIC

&&

WILLIAMS
Local storm report, Sep 28, 8:12 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT SUN SEP 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 W LESTERVILLE         43.04N 97.63W
09/28/2008  E0.75 INCH       YANKTON            SD   TRAINED SPOTTER

&&

WILLIAMS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.